Alert archive / Kansas / River Flood Warnings in 2013
River Flood Warning 4, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at May 31, 2013, 9:20 PM CDT for Labette County, Neosho County, Kansas. It was in force for 29 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2013, 9:20 PM CDT (02:20 UTC)
- Expired
- Jun 2, 2013, 2:39 AM CDT
- In force
- 29 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Moderate
Counties Labette County, KS, Neosho County, KS
The radar
The Tulsa radar (KINX), 135 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Neosho River near Parsons (PPFK1). The gauge peaked at 22.75 ft at Jun 1, 2013, 12:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 23 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07183500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
118
WGUS43 KICT 010220
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
920 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
...FORECAST FLOODING CHANGED FROM MODERATE TO MODERATE SEVERITY FOR
THE FOLLOWING RIVERS IN KANSAS...
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-011620-
/O.NEW.KICT.FL.W.0004.130601T0220Z-130602T1634Z/
/PPFK1.2.ER.130601T0157Z.130601T0600Z.130602T0434Z.NO/
920 PM CDT FRI MAY 31 2013
THE NATIONAL WEATHER SERVICE IN WICHITA, KS HAS ISSUED A
* FLOOD WARNING FOR
THE NEOSHO RIVER NEAR PARSONS.
* UNTIL SUNDAY MORNING.
* AT 8:00 PM FRIDAY THE STAGE WAS 19.9 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO
RISE TO NEAR 25.9 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY LATE SATURDAY EVENING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
PARSONS 21.0 19.9 FRI 08 PM 17.8 11.4 10.6
$$
KSC021-099-011620-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1245Z/
/OSWK1.2.ER.130531T0751Z.130601T1800Z.130602T1845Z.NO/
920 PM CDT FRI MAY 31 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.* AT 7:00 PM FRIDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.0 FEET BY
EARLY SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE
SUNDAY EARLY AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER
GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK
BECOMES AFFECTED BY FLOOD WATERS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SAT SUN MON
OSWEGO 17.0 20.4 FRI 07 PM 19.6 9.4 8.8
$$
SF5 follow-up statements
207
WGUS83 KICT 010709
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
209 AM CDT SAT JUN 1 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-012109-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130602T1933Z/
/PPFK1.2.ER.130601T0441Z.130601T1200Z.130602T0733Z.NO/
209 AM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 1:00 AM SATURDAY THE STAGE WAS 21.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 25.3 FEET BY THIS
MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY
MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
PARSONS 21.0 21.4 SAT 01 AM 19.0 11.8 10.2
$$
KSC021-099-012109-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1415Z/
/OSWK1.2.ER.130531T0751Z.130602T0000Z.130602T2015Z.NO/
209 AM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 7:00 PM FRIDAY THE STAGE WAS 20.4 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER
GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK
BECOMES AFFECTED BY FLOOD WATERS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
OSWEGO 17.0 20.4 FRI 07 PM 20.1 9.8 8.5
$$
KED482
WGUS83 KICT 011313
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
813 AM CDT SAT JUN 1 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-020313-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130603T0009Z/
/PPFK1.2.ER.130601T0441Z.130602T0000Z.130602T1209Z.NO/
813 AM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 7:00 AM SATURDAY THE STAGE WAS 22.4 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
PARSONS 21.0 22.4 SAT 07 AM 21.1 12.8 10.6
$$
KSC021-099-020313-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1923Z/
/OSWK1.2.ER.130531T0751Z.130602T0600Z.130603T0123Z.NO/
813 AM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 7:00 AM SATURDAY THE STAGE WAS 21.2 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY
EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
EVENING.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER
GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK
BECOMES AFFECTED BY FLOOD WATERS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
OSWEGO 17.0 21.2 SAT 07 AM 21.4 11.0 8.8
$$856
WGUS83 KICT 011858
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
158 PM CDT SAT JUN 1 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-020858-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130602T2139Z/
/PPFK1.2.ER.130601T0441Z.130602T0000Z.130602T0939Z.NO/
158 PM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 1:00 PM SATURDAY THE STAGE WAS 22.8 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY
MORNING.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
PARSONS 21.0 22.8 SAT 01 PM 20.1 12.4 10.8
$$
KSC021-099-020858-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1600Z/
/OSWK1.2.ER.130531T0751Z.130602T0600Z.130602T2200Z.NO/
158 PM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 10:00 AM SATURDAY THE STAGE WAS 21.5 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.0 FEET BY
EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY
AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER
GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK
BECOMES AFFECTED BY FLOOD WATERS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
OSWEGO 17.0 21.5 SAT 10 AM 21.0 10.5 8.9
$$
JAS480
WGUS83 KICT 020235
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT SAT JUN 1 2013
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-021553-
/O.EXT.KICT.FL.W.0004.000000T0000Z-130602T1553Z/
/PPFK1.1.ER.130601T0441Z.130601T1900Z.130602T0353Z.NO/
935 PM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 8:00 PM SATURDAY THE STAGE WAS 22.2 FEET.
* FLOOD STAGE IS 21.0 FEET.
* MINOR FLOODING IS OCCURRING.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* IMPACT...AT 23.0 FEET...FLOOD WATERS SPREAD OVER FIELDS TO A
DISTANCE OF 1 AND ONE FOURTH MILES. SEVERAL COUNTY ROADS...MAINLY
ALONG THE LEFT BANK ARE INUNDATED. SEVERAL RESIDENTS WHICH LIVE
ALONG THE RIGHT BANK IN THE VICINITY OF HIGHWAY 400 MAY EXPERIENCE
WATER ENTERING THEIR HOMES AT BASEMENT LEVELS.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME SUN MON TUE
PARSONS 21.0 22.2 SAT 08 PM 12.8 10.7 9.8
$$
KSC021-099-021635-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1408Z/
/OSWK1.2.ER.130531T0751Z.130601T1500Z.130602T2008Z.NO/
935 PM CDT SAT JUN 1 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 7:31 PM SATURDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
SUNDAY AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER
GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK
BECOMES AFFECTED BY FLOOD WATERS.
&&
FLD OBSERVED FORECAST 7 PM
LOCATION STG STG DAY TIME SUN MON TUE
OSWEGO 17.0 21.0 SAT 08 PM 14.3 9.4 8.2
$$255
WGUS83 KICT 020739
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
239 AM CDT SUN JUN 2 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
NEOSHO RIVER NEAR PARSONS AFFECTING LABETTE AND NEOSHO COUNTIES.
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
NEOSHO RIVER NEAR OSWEGO AFFECTING CHEROKEE AND LABETTE COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO FLOODED AREAS OR GO AROUND BARRICADES. SHALLOW
FLOWING WATER CAN WASH A CAR FROM THE ROADWAY.
&&
KSC099-133-020809-
/O.CAN.KICT.FL.W.0004.000000T0000Z-130602T1553Z/
/PPFK1.1.ER.130601T0441Z.130601T1900Z.130602T0518Z.NO/
239 AM CDT SUN JUN 2 2013
THE FLOOD WARNING IS CANCELLED FOR
THE NEOSHO RIVER NEAR PARSONS.
* AT 1:00 AM SUNDAY THE STAGE WAS 20.7 FEET.
* FLOOD STAGE IS 21.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:18 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 12.8 FEET BY MONDAY
MORNING.
* IMPACT...AT 21.0 FEET...SIGNIFICANT FLOODING OF THE FLOOD PLAIN
BEGINS TO OCCUR AFFECTING AGRICULTURAL FIELDS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
PARSONS 21.0 20.7 SUN 01 AM 12.8 11.3 10.6
$$
KSC021-099-022139-
/O.EXT.KICT.FL.W.0003.000000T0000Z-130603T1626Z/
/OSWK1.2.ER.130531T0751Z.130601T1500Z.130602T2226Z.NO/
239 AM CDT SUN JUN 2 2013
THE FLOOD WARNING CONTINUES FOR
THE NEOSHO RIVER NEAR OSWEGO.
* AT 7:31 PM SATURDAY THE STAGE WAS 21.0 FEET.
* FLOOD STAGE IS 17.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
LATE THIS AFTERNOON.
* IMPACT...AT 21.0 FEET...XAVIER ROAD LEADING NORTH FROM THE RIVER
GAGE BRIDGE FLOODS. ALSO 13000 ROAD NEXT TO THE LEFT RIVER BANK
BECOMES AFFECTED BY FLOOD WATERS.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
OSWEGO 17.0 21.0 SAT 08 PM 11.3 9.2 8.6
$$
KEDWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at May 31, 7:12 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, May 31, 7:12 PM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 712 PM CDT FRI MAY 31 2013 ...UPDATED FOR AVIATION... .MESOSCALE DISCUSSION... ISSUED AT 336 PM CDT FRI MAY 31 2013 BEST INSTABILITY ROUGHLY EAST OF I-35 WITH 3000-4000 J/KG OF CAPE. JET HAS CONTRIBUTED TO GOOD DEEP LAYER SHEAR...DESPITE LESS THAN IDEA LOW LEVEL FLOW. MID LEVEL WIND SHEAR SUFFICIENT FOR QUARTER SIZED HAIL...BUT GOLFBALLS POSSIBLE WITH MID LEVEL STORM ROTATION. NON-ZERO TORNADO THREAT...BUT WILL LIKELY BE BRIEF- BOUNDARY INTERSECTION AND/OR LOW LEVEL UPDRAFT/STRETCHING PROCESS. THIS IS MORE LIKELY WITH DISCRETE CELLS AHEAD OF MAIN LINE...WITH RELATIVELY HIGHER RISK SOUTHEAST OF THE CURRENT LINE OF STORMS EXTENDING ROUGHLY FROM PARSONS TO INDEPENDENCE. SECOND LINE FORMING ALONG FRONT AND CURRENT THINKING THAT THIS LINE MAY BE LIMITED WITH SOUTHERN LINE OF STORMS LIMITING ADDITIONAL INSTABILITY. BY FAR...BIGGEST THREAT WILL BE FLOODING ACROSS THE AREA AND WILL CONTINUE FLOOD WATCH. -HOWERTON && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 336 PM CDT FRI MAY 31 2013 TONIGHT: BOUNDARY SAGGING ACROSS FLINT HILLS AND SOUTHEAST KS WILL BE FOCUS FOR ROBUST CONVECTION THIS AFTERNOON AND EVENING. GOOD INSTABILITY AND JET SHOULD BE SUFFICIENT FOR SOME SEVERE STORMS...BUT WITH MODE LIKELY TRANSITIONING TO LINEAR FAIRLY QUICKLY...THREAT WILL LIKELY SWITCH TO FLOODING. TROPICAL AIRMASS REMAINS ANCHORED ROUGHLY EAST OF I-35...ANTECEDENT CONDITIONS... AND TRAINING STORMS WITH MAKE FLOODING LIKELY. SAT: WHILE PRECIPITATION IF NOT ALREADY OUT OF SOUTHEAST KS...SHOULD EXIT BEFORE NOON. MEANWHILE MOST MODELS SHOWING SOME MID LEVEL MOISTURE WORKING INTO AREA AS COOLER AIR ALOFT/SHORTWAVE MOVES THROUGH. HOWEVER APPEARS THAT VERTICAL MOTION IN MOIST LAYER WILL MAINLY BE NEUTRAL OR DOWNWARD...SO ONLY EXPECTING MAINLY SCATTERED CLOUDS. BELIEVE GOOD DOWNSLOPE FLOW WILL LIKELY OFFSET CLOUDS... BUT WILL ALSO HAVE CONSIDERABLE WATER/SOIL MOISTURE TO EVAPORATE TOO. SAT NIGHT-MON: QUIET/MILD WEATHER ANTICIPATED THIS PERIOD AS UPPER RIDGE BUILDS INTO THE AREA AND SURFACE HIGH PRESSURE MOVES ACROSS KS. -HOWERTON .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 336 PM CDT FRI MAY 31 2013 INCREASING CHANCES FOR PRECIPITATION DURING THIS PERIOD AS NEXT SIGNIFICANT WAVE MOVE THROUGH THE PLAINS. AS HAS BEEN THE CASE... MEDIUM RANGE MODELS CONTINUE TO SHOW FAIR AMOUNT OF VARIATION ON WHEN/WHERE THIS WILL OCCUR AND LOCATION OF BOUNDARY DURING THE PERIOD. AT THIS TIME IT APPEARS THAT THE BEST CHANCE FOR PRECIPITATION WILL BE TUE NIGHT ALONG THE NE BORDER OF FORECAST AREA AND SOUTHERN HALF WED NIGHT. WITH TEMPERATURES HIGHLY DEPENDENT ON CLOUDS AND THE UNCERTAINTY ATTENDANT WITH THE CLOUDS...WILL RUN WITH CONSENSUS/INITIALIZATION GRIDS. -HOWERTON && .AVIATION...(FOR THE 00Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 712 PM CDT FRI MAY 31 2013 MAIN AVIATION CONCERN IN THE VERY SHORT TERM IS AT KCNU WHERE THUNDERSTORM ACTIVITY IS OCCURRING AT AND UPSTREAM FROM KCNU. BASED ON SHORT TERM MODEL GUIDANCE...THUNDERSTORM ACTIVITY WILL MOVE SOUTH AND EAST OF KCNU BY 02 UTC. CIGS WITH THUNDERSTORM ACTIVITY WILL REMAIN LOW END VFR...HOWEVER VISIBILITIES WILL DROP INTO IFR CATEGORY. KICT...KHUT...KSLN..KRSL WILL CONTINUE WITH VFR CONDITIONS THROUGH THE TAF PERIOD. LOWER VFR CIGS BETWEEN 4-5K ARE EXPECTED TO MOVE INTO THE AFOREMENTIONED SITES AND KCNU BETWEEN 15-18 UTC. SF && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 59 75 53 75 / 20 10 0 0 HUTCHINSON 58 74 52 75 / 10 10 0 0 NEWTON 58 73 51 73 / 10 10 0 0 ELDORADO 59 74 51 74 / 30 10 0 0 WINFIELD-KWLD 61 76 53 76 / 40 10 0 0 RUSSELL 53 73 50 75 / 0 10 0 0 GREAT BEND 54 73 51 76 / 0 10 0 0 SALINA 55 73 50 75 / 10 10 10 0 MCPHERSON 57 73 51 75 / 10 10 0 0 COFFEYVILLE 65 78 54 75 / 70 20 10 0 CHANUTE 63 76 52 73 / 60 10 10 0 IOLA 62 75 52 73 / 50 10 10 0 PARSONS-KPPF 64 77 53 73 / 70 20 10 0 && .ICT WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR KSZ070>072-094>096- 098>100. &&
Hazardous weather outlook, May 31, 9:13 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 913 PM CDT FRI MAY 31 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020215- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 913 PM CDT FRI MAY 31 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WITH FLOOD PRODUCING RAIN...UP TO QUARTER SIZED HAIL AND 60 TO 70 MPH WINDS ARE LIKELY TONIGHT OVER SOUTHEAST KANSAS. THE THREATENED AREA IS ROUGHLY SOUTH AND EAST OF A LINE FROM IOLA WINFIELD. THE FLOODING THREAT IS VERY HIGH ACROSS MONTGOMERY...LABETTE AND NEOSHO COUNTIES...WHERE HEAVY RAIN COULD OCCUR FOR MUCH OF THE NIGHT. THE HEAVY RAIN WILL LIKELY CAUSE ADDITIONAL RISES ON RIVERS IN SOUTHEAST KANSAS. A FLOOD WATCH REMAINS IN EFFECT TIL 7 AM SATURDAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY FLOODING IS POSSIBLE ACROSS RIVERS OF SOUTHEAST KANSAS DUE TO HEAVY RAINFALL FRIDAY NIGHT INTO SATURDAY. ADDITIONAL STORMS ARE EXPECTED NEXT WEEK...BUT EXACT TIMING AND LOCATION ARE UNCERTAIN. AT LEAST STRONG STORMS WOULD BE LIKELY SOMETIME BETWEEN MONDAY NIGHT AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL BE REQUIRED IN PARTS OF SOUTHEAST KANSAS TONIGHT. RAINFALL AND FLOODING REPORTS WOULD BE APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP HOWERTON
In the hours before
Special weather statement, May 31, 7:45 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
745 PM CDT FRI MAY 31 2013
KSZ099-010115-
MONTGOMERY-
745 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR MONTGOMERY COUNTY...
AT 739 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR COFFEYVILLE...AND MOVING EAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3699 9574 3709 9577 3725 9552 3700 9553
3699 9553
TIME...MOT...LOC 0040Z 258DEG 38KT 3702 9563
BILLINGSLocal storm report, May 31, 7:59 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0758 PM TSTM WND GST CEDAR VALE 37.11N 96.50W
05/31/2013 E80 MPH CHAUTAUQUA KS LAW ENFORCEMENT
WIND DAMAGE TO STRUCTURES HAS BEEN REPORTED.
&&
CWHSpecial weather statement, May 31, 7:59 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
759 PM CDT FRI MAY 31 2013
KSZ100-010130-
LABETTE-
759 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...
AT 757 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR EDNA...OR 12 MILES EAST OF COFFEYVILLE...
AND MOVING EAST AT 45 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THIS STORM.
&&
LAT...LON 3699 9527 3700 9530 3699 9531 3699 9552
3728 9552 3727 9507 3702 9507
TIME...MOT...LOC 0059Z 258DEG 38KT 3707 9539
BILLINGSLocal storm report, May 31, 8:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
842 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL 5 SW FREDONIA 37.48N 95.89W
05/31/2013 E0.75 INCH WILSON KS TRAINED SPOTTER
50 MPH WINDS WERE ALSO REPORTED.
&&
CWHLocal storm report, May 31, 8:44 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT FRI MAY 31 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND GST 3 NNW BUXTON 37.48N 95.94W
05/31/2013 E60 MPH WILSON KS TRAINED SPOTTER
PEA SIZED HAIL ALSO REPORTED.
&&
CWHSpecial weather statement, May 31, 8:55 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
855 PM CDT FRI MAY 31 2013
KSZ095-096-010230-
NEOSHO-WILSON-
855 PM CDT FRI MAY 31 2013
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR NEOSHO AND WILSON COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR ALTOONA...OR 16 MILES SOUTHWEST OF
CHANUTE...AND MOVING NORTHEAST AT 45 MPH.
DIME SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
&&
LAT...LON 3773 9575 3773 9530 3748 9528 3746 9573
3762 9585
TIME...MOT...LOC 0155Z 240DEG 40KT 3759 9568
BILLINGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:12 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 48 min |
| May 31, 7:24 PM CDT | Tornado Warning | ICT | Labette | 36 min |
| May 31, 7:33 PM CDT | Special Weather Statement | ICT | Chautauqua | 27 min |
| May 31, 7:38 PM CDT | Areal Flood Warning | ICT | Chautauqua | 5 hr |
| May 31, 7:39 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley | 51 min |
| May 31, 7:45 PM CDT | Special Weather Statement | ICT | Montgomery | 30 min |
| May 31, 7:58 PM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 12 hr |
| May 31, 7:59 PM CDT | Special Weather Statement | ICT | Labette | 31 min |
| May 31, 8:08 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Elk, Montgomery, Wilson | 52 min |
| May 31, 8:29 PM CDT | Flash Flood Warning | ICT | Labette, Neosho | 6 hr |
| May 31, 8:55 PM CDT | Special Weather Statement | ICT | Neosho, Wilson | 35 min |
| May 31, 9:00 PM CDT | Areal Flood Warning | ICT | Allen, Chautauqua, Elk, Labette, Montgomery, Neosho and 2 more | 24 hr |
| May 31, 11:31 PM CDT | Special Weather Statement | ICT | Cowley | 29 min |
Nearby
River Flood Warnings in Kansas, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.